Jump to content

Proranolol making me have HBP?


kalamazoo

Recommended Posts

I've been taking propranolol for about 3 years, i take it every few days 30mg once a day when I need it or when I know I'm going to be anxious. My BP has always been normal if not perfect. Until the last 6 months my blood pressure has been elevated, so I started taking more pronranolol thinking it could lower it, seems that it just kept getting higher. I was in the ER the other day because my BP was 155/105, I know thats' not hypertensive crisis but for someone with normal BP I was worried. They said everything was fine, well since then I stopped taking my propranolol and my blood pressure is back down to 115/80 like it has been. I'm so confused and now I'm scared to even take my propranolol which was kind of my life line when I was anxious. Anyone experienced anything similar?

Link to post
Share on other sites

Exaccerbated symptoms from pure beta blockers like propranolol for those that are hyperadrenergic is consistent with Dr Blair Grubb's 2008 article. The norepinephrine ends up binding to more alpha receptors as a result of the blocked beta receptors.  In that article, he recommends alpha-beta blockers like labetolol instead of pure beta blockers. 

http://circ.ahajournals.org/content/117/21/2814

 

Link to post
Share on other sites
  • 2 weeks later...

I take propranolol for tachycardia, and I find that it lowers my BP quite a bit.. but because of that, I am able to take more midodrine which I find raises my BP. So it kind of balances itself out.. 

Maybe you need to try a different combination @kalamazoo ?

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...